Posted by: Belinda Knoetze | 2012-02-09

Please help....

I have been on antidepressants for 3 years now. Two years on Cylift and Urbanol and the last year or so on Arropax SL 25mg. On the 28th of Jan I went to the chemist as usual to get my repeat script. My chemist advised me to a new script from my doctor as the supplier has been outof stock of Arropax for the last four months. I immediatelly called my doctor but he needed to see my before he could give me a new script. This was a thursday, he would only be available for a appointment on tuesday the next week... long story short, i never made the appointment already upset as I had to wait for so long I decided to just stop with this medication. Not very wise, as I now know....needless to say im now on day 11 and I have never ever felt so ill in my life. I consulted my chemist to try and make things a bit easier he gave me Valoid for nausea and vertigo which he said wouldnt be a problem to get through as this was day 4 and the longest it would be a problem would be 2 weeks. I am violently ill and i just need somebody to let me know if this is actual withdrawl symptoms or if this could be something totally different.... Im suffering with sweats, im vomoting, my stomach is running everytime i eat or drink anything, i have night time fevers, nightmares, I turn my head and it feels asif the world is turning around me... I work long hours 7 to 7, I cant take sick leave right now....i feel drunk all the time, people have noticed that something is pulse races and then slows down all the time, at times it feels asif my blood is gonna burst my veins and then its so feint i can fall asleep and not wake up again???? Surely this cant be withdrawls from the Arropax, please anybody out there that''s been through this please let me know if this will ever go away, if im ever gonna feel normal again....Im absolutually desperate for somebody to let me know....please comment........

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Urbanol is not an antidepressant. It is ABSOLUTELY NEVER a good idea to stop such meds suddenly, rather than gradually withdrawing them, and never a good idea to stop without the proper assessment and advice of an appropriate expert. There are fishy things that happen about the availability and unavailability of some meds at times. But Aropax itself isn't essential, and there should have been equivalent eneric versions available if it was temporarily not available.
Only a proper asessment by AT LEAST a GP. and preferably your psychiatrist, could clarify to what extent your symptoms are due to wirhdrawal from the drugs or other causes. It is irresponsible for a doctor to allow a patient to suffer possible withdrawal syndrome without providing at least a temporary prescription t tide them through till he can give them an appointment to see him. If the crisis has been caused by the doctor prescribing a more expensive form of a drug WHICH IS NOT AVAILABLE, he should provide a prescription for a generic version which he has checked IS available, as this is not changing the situation he desired, of you remaining on that drug at that time. Insisting on not doing so before you saw him again ( which he wuldn't have required had there not been a supply problem ) and without even proviin a prompy appointment for you to do so, was unreasonable.
Maybe consider a second opinion, if you can get a more urgent appointment to see a different shrink or at least GP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Jenna | 2012-02-10

I am sure the sudden withdrawl of medication is a contributing factor. But there are stomach bugs going around at the moment too- it could be both. Get to a doctor A.S.A.P.

Reply to Jenna
Posted by: Liza | 2012-02-10

I think you need to get to a doctor as soon as possible. It''s almost never a good idea to just stop medication. Even if you can only see a GP while waiting for an appointment at your psychiatrist. The GP can at least help out with something to reduce the symptoms in the mean time.

Good Luck

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.